Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 2001, 10:46 PM CDT for Stephenson County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 11, 2001, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 120347 SVRMLI ILC177-120445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENSON COUNTY IN NORTHWEST ILLINOIS * UNTIL 1145 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF DAVIS TO 27 MILES NORTH OF WINSLOW...MOVING SOUTHWEST AT 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... ROCK GROVE BY 1120 PM CDT. DAVIS...ONECO...ORANGEVILLE BY 1125 PM CDT. AFOLKEY...ROCK CITY...WINSLOW BY 1130 PM CDT. BUENA VISTA...DAKOTA...DAKOTA DORNINK AIRPORT AND FREEPORT BY 1135 PM CDT. THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THESE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFEChT UNTIL 300 AM CDT TUESDAY MORNING FOR NORTHWESTERN ILLINOIS. DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:20 PM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 2:20 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT MON JUN 11 2001 .OVERVIEW & DIAGNOSIS...TRUNCATED DISCUSSION WITH CONVECTION EXPECTED TO START ANYTIME AND EXTREME INSTABILITY FOR SEVERE POTENTIAL. FOR PLANNED FIRST AND SECOND PERIOD IMPACTS SEE MORNING SPECIAL WEATHER STATEMENT. GENERALLY...GOOD CHANCE OF CONVECTION WITH SIGNIFICANT SEVERE POTENTIAL INTO TONIGHT WITH HIGHEST NORTH AND LESS POTENTIAL SOUTH. INSTABILITIES OF LI/S OF -10 TO 12 AND THERMODYNAMIC INSTABILITY OR CAPE OF 6000 TO 7000. WILL MENTION HEAVY RAIN POSSIBLE WITH PRECIPITABLE WATER NEAR 1.5 AND POSSIBLE SLOW MOVEMENT. EXPECT CONVECTION TO FIRE NEXT FEW HOURS SOUTHERN MN INTO NRN IOWA AND PROPAGATE SOUTH AND EAST INTO THIS EVENING. ...THUNDERSTORMS WITH SIGNIFICANT SEVERE POTENTIAL MAIN ISSUE THIS FORECAST... .DAY 1...WHATEVER HAPPENS TONIGHT WILL GREATLY IMPACT TUESDAY. THIS ALREADY IN FORECAST WITH TEMPS AGAIN PLANNED AT ABOVE GUIDANCE WITH CURRENT TEMPS ALREADY AT ABOVE GUIDANCE AT 19Z AND LITTLE CHANGE TO PATTERN. DECENT CHANCE OF SEVERE AGAIN AND WILL MENTION THIS IN NORTH AND WEST SECTIONS. NIGHT FOLKS CAN ADJUST AND/OR EXPAND AS TONIGHT/S SEVERE POTENTIAL MAIN CONCERN FOR NOW. HEAT INDICES OF 100 TO 105 AGAIN PROBABLE AND WILL INCLUDE IN ZONES. HEAT ADVISORY POSSIBLE. .DAY 2...WEDNESDAY...AGAIN KEEP TEMPS AT ABOVE GUIDANCE DUE TO SOUTHWEST WINDS AND CHANCE POPS...WITH HIGHEST NORTH NEAR BOUNDARY. WILL KEEP MUGGY AND HUMID WORDING WITH HEAT INDICES APPROACHING HEAT ADVISORY OF 100 TO 105 WITH HEAT ADVISORY POTENTIAL AS WELL. .EXTENDED (THU-MON)...WILL TAKE SLOWER UKMET/ECMWF SOLUTION THURSDAY KEEPING TEMPS ABOVE MEX/FMR AND WEAKER HIGH ON FRIDAY NOW SHOWS WARMER TEMPS WHICH ARE ALSO ADJUSTED FOR FROM YESTERDAY/S DISCUSSION. ALSO WEEKEND HANDLED WELL WITH MINOR CHANGES. FOR MONDAY...WILL TEMPER TEMPS WITH UKMET/ECMWF SOLUTION OF COOLER TEMPS BEHIND NEXT FRONT. COORDINATION WITH SPC...DSM...ARX...THANKS. .DVN... IA...NONE. IL...NONE. MO...NONE. NICHOLS
In the hours before
Special weather statement, Jun 11, 8:31 PM CDT, 2 hours 15 minutes before
IAZ040-041-120700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 831 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 401 IN EFFECT FOR IOWA... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR BUCHANAN AND DELAWARE COUNTIES IN IOWA UNTIL 2 AM. THUNDERSTORMS OVER SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN...WILL PUSH SOUTH INTO THE AREA AFTER 11 PM. SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. ERVIN
Special weather statement, Jun 11, 10:27 PM CDT, 19 minutes before
ILZ001-002-007-009-016>018-120800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1027 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 403 IN EFFECT FOR MOST OF NORTHWEST ILLINOIS UNTIL 3 AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF NORTHWEST WILL ILLINOIS. THE WATCH IS IN EFFECT UNTIL 3 AM AND INCLUDES THE CITIES OF FREEPORT...GALENA...SAVANNA...STERLING...GENESEO... PRINCETON AND HENNEPIN. A LINE OF SEVERE THUNDERSTORMS MOVING SOUTHEAST THROUGH SOUTHERN WISCONSIN WILL BRING A THREAT OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN TO NORTHWEST ILLINOIS. THE THUNDERSTORMS SHOULD MOVE ACROSS THE WISCONSIN BORDER BETWEEN 11 PM AND MIDNIGHT AND REACH INTERSTATE 80 AROUND 2 AM. PEOPLE IN THE WATCH AREA SHOULD STAY UP TO DATE ON THE LATEST WEATHER INFORMATION FOR THEIR AREA. LISTEN FOR THE LATEST STATEMENTS AND WARNING ON LOCAL RADIO AND TELEVISION lSTATIONS OR NOAA WEATHER RADIO. FERRY
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:03 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 42 min |
| Jun 12, 10:29 AM CDT | Severe Thunderstorm Warning | DVN | Mercer | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.